Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 69, NWS Boston/Norton, MA

August 4, 2015Barnstable County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 4, 2015, 7:15 AM EDT for Barnstable County, Massachusetts. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2015, 7:15 AM EDT (11:15 UTC)
Expired
Aug 4, 2015, 8:15 AM EDT
In force
60 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Barnstable County, MA

The radar

The Boston radar (KBOX), 77 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 7:30 AM EDTTSTM WND DMGSandwich, MATREES AND LARGE LIMBS DOWN ON ROUTE 6A
Aug 4, 7:45 AM EDTTSTM WND DMGBourne, MA30 TO 40 DREES DOWN IN A SQUARE MILE AREA IN THE VICINITY OF SHORE ROAD AND BEACH STREET
Aug 4, 7:45 AM EDTTSTM WND DMGBourne, MA30 TO 40 TREES DOWN IN A SQUARE MILE AREA IN THE VICINITY OF SHORE ROAD AND BEACH STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 11.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2015-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2015-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

255 
WUUS51 KBOX 041115
SVRBOX
MAC001-041215-
/O.NEW.KBOX.SV.W.0069.150804T1115Z-150804T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
715 AM EDT TUE AUG 4 2015

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARNSTABLE COUNTY IN SOUTHEASTERN MASSACHUSETTS...

* UNTIL 815 AM EDT

* AT 714 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED OVER FAIRHAVEN...OR NEAR NEW BEDFORD...AND WAS MOVING
  EAST AT 50 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  PLYMOUTH...BARNSTABLE...FALMOUTH...BREWSTER...PROVINCETOWN...
  YARMOUTH...SANDWICH...BOURNE...DENNIS...MASHPEE...HARWICH...
  CHATHAM...ORLEANS...EASTHAM...WELLFLEET...TRURO AND HYANNIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

&&

LAT...LON 4175 6993 4177 6994 4172 7000 4172 6997
      4166 6998 4164 7040 4162 7040 4154 7066
      4155 7066 4177 7061 4176 7063 4181 7054
      4176 7047 4171 7033 4179 7002 4191 7000
      4203 7009 4207 7024 4208 7022 4202 7003
TIME...MOT...LOC 1114Z 263DEG 47KT 4161 7084 
$$

KJC
4 follow-up statements
359 
WWUS51 KBOX 041125
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
725 AM EDT TUE AUG 4 2015

MAC001-041215-
/O.CON.KBOX.SV.W.0069.000000T0000Z-150804T1215Z/
BARNSTABLE MA-
725 AM EDT TUE AUG 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EDT
FOR BARNSTABLE COUNTY...

AT 724 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED JUST WEST OF FALMOUTH...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...BARNSTABLE...FALMOUTH...BREWSTER...PROVINCETOWN...
YARMOUTH...SANDWICH...BOURNE...DENNIS...MASHPEE...HARWICH...
CHATHAM...ORLEANS...EASTHAM...WELLFLEET...TRURO AND HYANNIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

&&

LAT...LON 4175 6993 4177 6994 4172 7000 4172 6997
      4166 6998 4164 7040 4162 7040 4154 7066
      4155 7066 4177 7061 4176 7063 4181 7054
      4176 7047 4171 7033 4179 7002 4191 7000
      4203 7009 4207 7024 4208 7022 4202 7003
TIME...MOT...LOC 1124Z 263DEG 47KT 4163 7066 

$$

KJC
873 
WWUS51 KBOX 041145
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
745 AM EDT TUE AUG 4 2015

MAC001-041215-
/O.CON.KBOX.SV.W.0069.000000T0000Z-150804T1215Z/
BARNSTABLE MA-
745 AM EDT TUE AUG 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EDT
FOR BARNSTABLE COUNTY...

AT 744 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES
NORTHWEST OF PROVINCETOWN TO NEAR BARNSTABLE...MOVING EAST AT 45 MPH.

THIS IS A DANGEROUS SITUATION. WIDESPREAD WIND DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...BARNSTABLE...FALMOUTH...BREWSTER...PROVINCETOWN...
YARMOUTH...SANDWICH...BOURNE...DENNIS...MASHPEE...HARWICH...
CHATHAM...ORLEANS...EASTHAM...WELLFLEET...TRURO AND HYANNIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

&&

LAT...LON 4175 6993 4177 6994 4172 7000 4172 6997
      4166 6998 4164 7040 4162 7040 4154 7066
      4155 7066 4177 7061 4176 7063 4181 7054
      4176 7047 4171 7033 4179 7002 4191 7000
      4203 7009 4207 7024 4208 7022 4202 7003
TIME...MOT...LOC 1144Z 267DEG 41KT 4217 7041 4160 7038 

$$

KJC
801 
WWUS51 KBOX 041155
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
755 AM EDT TUE AUG 4 2015

MAC001-041215-
/O.CON.KBOX.SV.W.0069.000000T0000Z-150804T1215Z/
BARNSTABLE MA-
755 AM EDT TUE AUG 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EDT
FOR NORTHEASTERN BARNSTABLE COUNTY...

AT 753 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS UP TO 80 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES 
NORTHWEST OF PROVINCETOWN TO NEAR DENNIS...MOVING EAST AT 50 MPH.

THIS IS A VERY DANGEROUS SITUATION. WIDESPREAD SIGNIFICANT WIND 
DAMAGE IS LIKELY FROM PROVINCETOWN TO WELLFLEET.

LOCATIONS IMPACTED INCLUDE...
BARNSTABLE...BREWSTER...PROVINCETOWN...YARMOUTH...DENNIS...HARWICH...
CHATHAM...ORLEANS...EASTHAM...WELLFLEET AND TRURO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

&&

LAT...LON 4175 6993 4177 6994 4172 7000 4172 6997
      4166 6998 4165 7027 4172 7028 4179 7002
      4191 7000 4203 7009 4207 7024 4208 7022
      4202 7003
TIME...MOT...LOC 1153Z 260DEG 50KT 4218 7034 4168 7018 

$$

KJC
369 
WWUS51 KBOX 041217
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
817 AM EDT TUE AUG 4 2015

MAC001-041227-
/O.EXP.KBOX.SV.W.0069.000000T0000Z-150804T1215Z/
BARNSTABLE MA-
817 AM EDT TUE AUG 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARNSTABLE COUNTY
HAS EXPIRED...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4175 6993 4177 6994 4172 7000 4172 6997
      4166 6998 4165 7027 4172 7028 4179 7002
      4191 7000 4203 7009 4207 7024 4208 7022
      4202 7003
TIME...MOT...LOC 1212Z 263DEG 47KT 4218 7034 4168 7018 

$$

KJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 4:56 AM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Aug 4, 4:56 AM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
456 AM EDT TUE AUG 4 2015

.SYNOPSIS...
THUNDERSTORMS ARE ONCE AGAIN EXPECTED TODAY...BUT MAINLY ACROSS
THE EASTERN HALF OF THE AREA. SOME OF THESE MAY BECOME SEVERE.
DRY...WARM AND LESS HUMID WEATHER ARRIVES THURSDAY. A PERIOD OF
UNSETTLED WEATHER IS POSSIBLE THURSDAY NIGHT INTO SATURDAY...BUT
CONFIDENCE IS LOW REGARDING THE TIMING AND COVERAGE OF ANY
POTENTIAL WET WEATHER.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
CONVECTION DEVELOPING IN PA AND SE NY CONTINUES TO DIMINISH AS IT
APPROACHES THE NE...WHERE DRY AIR AND SOME SUBSIDENCE CONTINUES TO
LIMIT THE CONVECTION AS IT APPROACHES. ONLY SOME SHOWERS JUST NOW
ENTERING THE LOWER CT VALLEY. STRONGER STORMS ARE STAYING TO THE
S...MAINLY WHERE THE HIGHEST CAPE VALUES ARE PER LATEST MESO-
ANALYSIS. THEREFORE...OUTSIDE OF A SHOWER...OR MAINLY AN ISOLATED
RUMBLE OF THUNDER IN THE W SUSPECT MOST OF THE MORNING TO REMAIN
QUIET.

THE REST OF THE DAY...STILL REMAINS SOMEWHAT UNCERTAIN. AT ODDS IS
THE ABILITY TO GENERATE SFC INSTABILITY AS A COLD FRONT SWEEPS
THROUGH FROM ABOUT 14Z - 22Z. UPPER LVL INSTABILITY IS LIKELY
SOMEWHERE BETWEEN THE MOIST NAM AND THE DRIER GFS...BUT WITH A
MODIFIED EML AND 6.0-7.0C/KM LAPSE RATES AND AROUND 2000J/KG OF MU
CAPE...THERE IS PLENTY AVAILABLE. SHEAR INCREASES AS THE FRONT
APPROACHES AS WELL. SREF PROBS CONTINUE TO HIGHLIGHT GREATER THAN
50 PERCENT PROBABILITY OF MUCAPES GREATER THANK 2000/SHEAR GREATER
THAN 40 KT...ESPECIALLY ACROSS THE ERN 2/3 OF THE REGION...WHERE
SPC HAS UPGRADED TO A SLIGHT RISK. THE SFC CONNECTION...WILL BE
BASED ON THE AMOUNT OF CLOUD COVER THAT REMAINS OVER THE AREA FROM
THE WEAKENED CONVECTION THIS MORNING AND LOW STRATUS ACROSS SE
MASS. LATEST QPF ON MESOSCALE GUIDANCE IS HIGHER THAN PREVIOUS
RUNS...WHICH INCREASES CONFIDENCE THAT BETTER DESTABILIZATION WILL
OCCUR LATER IN THE DAY IN SPITE OF THE EARLY CLOUD
COVER...THEREFORE...WILL INCREASE AFTERNOON/EVENING POPS...AND BE
ADDING ENHANCED/SEVERE WORDING WITH THIS UPDATE.

SOME DRY AIR AT THE SFC...AND SHEAR SUGGEST THAT STRONG WINDS AND
DOWNDRAFTS ARE THE PRIMARY CONCERN. SOME HAIL POSSIBLE ESPECIALLY
GIVEN NAM SHOWS HAIL CAPES APPROACHING 500+. PWATS INCREASING TO
NEAR 2.0 INCHES WILL ONCE AGAIN SUPPORT HEAVY RAIN...BUT STORMS
SHOULD BE MOVING. SHEAR ALSO HIGH ENOUGH TO SUPPORT THE RISK OF A
WEAK TORNADO...REFLECTING CURRENT THINKING BY SPC.
THEREFORE...STAY TUNED TO UPDATES THROUGH THE DAY.

OTHERWISE...HEAT AND HUMIDITY REMAINS TODAY AHEAD OF THE
FRONT...WITH DWPTS IN THE UPPER 6OS TO NEAR 70. HIGHS MAINLY IN
THE MID-UPPER 80S.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH 6 PM WEDNESDAY/...
OVERNIGHT...
COLD FRONT WILL BE SLOWING TO A NEAR STALL BETWEEN 00Z AND 04Z
THIS EVENING JUST OFFSHORE. THIS WILL ALLOW A CONTINUATION OF
T-STORM RISK MAINLY ACROSS COASTAL REGIONS UNTIL DRIER AIR MOVES
IN FROM THE NW AND CONVECTION SHIFTS S TOWARD BETTER INSTABILITY.
THEREFORE...GRADUAL IMPROVEMENT EXPECTED. SOME FOG POSSIBLE WHERE
RAINFALL OCCURS. OTHERWISE...TEMPS A LITTLE COOLER...MAINLY IN
THE LOWER 60S ACROSS THE AREA...OR EVEN IN THE 50S ACROSS NW MA.

WEDNESDAY...
CYCLONICALLY CURVED FLOW REMAINS IN PLACE ACROSS THE REGION
COMBINED WITH H5 TEMPS ABNORMALLY COLD...AROUND -13C. STALLED
FRONTAL BOUNDARY REMAINS TO THE S...BUT ONE FINAL SHORTWAVE WILL
BE ROTATING THROUGH TO THE N. THIS MAY LEAD TO SOME SCT
SHOWERS/T-STORMS MAINLY N OF THE MASS PIKE. WITH THE VERY COLD H5
TEMPERATURES...THERE IS A RISK FOR HAIL AS WELL. KEY WILL BE HOW
MUCH DRY AIR BUILDS THROUGH THE COLUMN. NOT EXPECTING
SHOWERS/STORMS TO BE AS WIDESPREAD AS TODAY...BUT SOME LOW CHANCE
OR AT LEAST SLIGHT CHANCE POPS ARE NEEDED TO REFLECT THE RISK.
WARMER TEMPS REMAIN IN PLACE...MAINLY THE LOW-MID 80S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...

* UNSETTLED WEATHER POSSIBLE FRIDAY
* TEMPERATURES TRENDING BELOW NORMAL DURING THIS PERIOD

OVERALL...THE MODELS CONTINUE TO HAVE RATHER POOR AGREEMENT ON
THE DETAILS THROUGH THIS PORTION OF THE FORECAST. THERE IS SOME
AGREEMENT ON THE OVERALL PATTERN TREND...WITH A CLOSED MID LEVEL
LOW OVER EASTERN CANADA...MOVING INTO THE MARITIMES LATE THIS
WEEK. LOOKING AT A PERIOD OF UNSETTLED WEATHER WITH TEMPERATURES
TRENDING BELOW NORMAL THROUGH MUCH OF THIS TIME PERIOD.

THURSDAY...MUCH OF THE DAY LOOKS TO BE DRY WITH HIGH PRESSURE
BUILDING INTO THE AREA.

THURSDAY NIGHT THROUGH SATURDAY...THIS LOOKS TO BE THE MOST
UNSETTLED TIME WITH A LOW PRESSURE MOVING INTO THE MID ATLANTIC
STATES...THEN POSSIBLY UP THE EAST COAST OVER THE 40/70 BENCHMARK
SOUTHEAST OF SOUTHERN NEW ENGLAND. THE ECMWF REMAINS MORE BULLISH
THAN THE GFS...AND HAS A FASTER TIMING AS WELL. THE GFS ALSO HAS A
MORE SOUTHERN TRACK THAN THE GFS. GIVEN THE UNCERTAINTY IN THE
DETAILS...WILL KEEP AT LEAST A CHANCE OF RAINFALL...WITH THE
GREATEST POPS TOWARD THE SOUTH COAST OF NEW ENGLAND. WITH MOSTLY
CLOUDY TO OVERCAST SKIES FOR MUCH OF THIS TIME...EXPECTING BELOW
NORMAL TEMPERATURES.

SUNDAY AND MONDAY...MUCH OF THIS FORECAST WILL DEPEND ON HOW THE
PATTERN FOR FRIDAY AND SATURDAY DEVELOP. IN GENERAL THOUGH...
EXPECTING DRIER WEATHER WITH REBOUNDING TEMPERATURES.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT-TERM /THROUGH WEDNESDAY/...

THROUGH 12Z...MODERATE CONFIDENCE.
MAINLY VFR...WILL HAVE TO WATCH SOME LEFTOVER SHRA/TSTMS MOVING
THROUGH NY/PA WHICH MAY IMPACT MAINLY CT DURING THE EARLY MORNING
HOURS.

TODAY...MODERATE CONFIDENCE.
DEPENDING ON SUNSHINE...EXPECT SOME THUNDERSTORMS AND SHOWERS TO
DEVELOP MID DAY AND CONTINUE...FROM W-E INTO THE EVENING HOURS.
SOME OF THESE STORMS MAY BE SEVERE...WITH STRONG WINDS AND
HAIL...AS WELL AS BRIEF MVFR/IFR CONDITIONS.

TONIGHT INTO WEDNESDAY...HIGH CONFIDENCE.
AFTER STORMS/RAIN SWEEPS OFFSHORE LATE THIS EVENING...EXPECT
IMPROVEMENT TO VFR WHICH WILL LINGER INTO THE DAYLIGHT HOURS ON
WED. AN ISOLATED SHOWER OR THUNDERSTORM IS THEN POSSIBLE MAINLY N
OF THE MASS PIKE ON WED...BUT NOT AS WIDESPREAD AS TUE.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. LOWER CONFIDENCE IN TIMING
OF ANY AFTERNOON STORMS.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF. LOWER CONFIDENCE IN TIMING
OF ANY AFTERNOON STORMS.

OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/...

WEDNESDAY NIGHT THROUGH THURSDAY...HIGH CONFIDENCE. VFR. LOW
PROBABILITY OF A FEW SHOWERS/STORMS ACROSS NW MA WEDNESDAY. ANY
STORMS THAT DEVELOP MAY HAVE MVFR/IFR CONDITIONS.

THURSDAY NIGHT THROUGH SATURDAY...LOW CONFIDENCE ON TIMING...HIGHER
CONFIDENCE ON TRENDS. MVFR/IFR CONDITIONS IN WIDESPREAD RAIN LIKELY
SOMETIME DURING THIS PERIOD. VFR BEFORE AND AFTER PERIODS OF RAIN.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT-TERM /THROUGH TUESDAY NIGHT/...

THROUGH TODAY...MODERATE CONFIDENCE.
SW WINDS REMAIN IN PLACE AND WITH SOME GUSTS POTENTIALLY
APPROACHING 25-30 KT AT TIMES. THIS WILL ALLOW SEAS...WHICH ARE
ALREADY RUNNING AROUND 5 FT ON THE S WATERS TO INCREASE...POSSIBLY
INCREASING TO AS HIGH AS 7 FT BY THE EVENING. SMALL CRAFT
ADVISORIES CURRENTLY OUT REFLECT THIS...SO NO CHANGES.

TONIGHT INTO WEDNESDAY...MODERATE CONFIDENCE.
FRONT MOVES FURTHER OFFSHORE...OUTSIDE OF ANY
STORMS/SHOWERS...WINDS AND SEAS WILL GRADUALLY DIMINISH...SO
EXPECT THESE SMALL CRAFT ADVISORIES TO GRADUALLY BE DROPPED
THROUGH THE PERIOD.

OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/...MODERATE CONFIDENCE.

WEDNESDAY NIGHT THROUGH FRIDAY...HIGH CONFIDENCE. QUIET BOATING
WEATHER WITH LIGHT WINDS AND SEAS BELOW 5 FEET EXPECTED. RAIN IS
LIKELY AT TIMES THURSDAY NIGHT THROUGH FRIDAY...LIMITING
VISIBILITIES AT TIMES.

FRIDAY NIGHT AND SATURDAY...MODERATE CONFIDENCE. EASTERLY WINDS
AND SEAS INCREASE AS LOW PRESSURE PASSES SOUTH OF THE WATERS.
SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE OUTER WATERS.
RAIN IS LIKELY FRIDAY NIGHT INTO SATURDAY...LIMITING VISIBILITIES
AT TIMES.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ230>234-236-250-251.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR ANZ235-237-
     254>256.

&&

SYNOPSIS...BELK/DOODY
NEAR TERM...DOODY
SHORT TERM...DOODY
LONG TERM...BELK
AVIATION...BELK/DOODY
MARINE...BELK/DOODY
Hazardous weather outlook, Aug 4, 5:07 AM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
507 AM EDT TUE AUG 4 2015

CTZ002>004-MAZ002>024-026-RIZ001>008-050915-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
507 AM EDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE PROBABILITY FOR SCATTERED STRONG TO SEVERE
THUNDERSTORMS. IN ADDITION TO HEAVY RAIN AND LIGHTNING...THERE IS
POTENTIAL FOR LARGE HAIL AND STRONG TO DAMAGING WINDS. CANNOT
RULE OUT A POSSIBLE TORNADO. URBAN AND POOR-DRAINING FLOODING IS
ALSO A CONCERN. THREATS BEGIN THIS MORNING...AND CONTINUE INTO
THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-050915-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
507 AM EDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE...BEGINNING THIS MORNING
AND CONTINUING INTO WEDNESDAY MORNING. WITH ANY STRONG STORMS...
EXPECT HEAVY RAIN / REDUCED VISIBILITIES /...FREQUENT LIGHTNING...
AS WELL AS THE POTENTIAL FOR BRIEF GALE FORCE WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Aug 4, 4:11 AM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
411 AM EDT TUE AUG 4 2015

MAZ002-003-008>010-040915-
WESTERN FRANKLIN-EASTERN FRANKLIN-WESTERN HAMPDEN-WESTERN
HAMPSHIRE-EASTERN HAMPSHIRE-
411 AM EDT TUE AUG 4 2015

...STRONG THUNDERSTORM IN NORTHERN HAMPSHIRE...NORTHWESTERN
HAMPDEN...NORTHWESTERN WORCESTER AND CENTRAL FRANKLIN COUNTIES...

AT 411 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER MIDDLEFIELD...OR 11 MILES SOUTHEAST OF
PITTSFIELD...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AMHERST...NORTHAMPTON...GREENFIELD...ORANGE...DEERFIELD...MONTAGUE...
HADLEY...SUNDERLAND...HATFIELD...NORTHFIELD...WILLIAMSBURG...
HUNTINGTON...CONWAY...SHELBURNE...LEVERETT...ERVING...SHUTESBURY...
ASHFIELD...WESTHAMPTON AND GILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4238 7301 4249 7298 4266 7231 4249 7228
      4244 7229 4240 7231 4228 7298 4228 7300
      4231 7300 4231 7303 4233 7306 4238 7307
TIME...MOT...LOC 0811Z 250DEG 34KT 4238 7306

MD
Special weather statement, Aug 4, 5:33 AM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
533 AM EDT TUE AUG 4 2015

CTZ004-MAZ012-013-RIZ001>004-006-041030-
WINDHAM-SOUTHERN WORCESTER-WESTERN NORFOLK-SOUTHEAST
PROVIDENCE-WASHINGTON-EASTERN KENT-WESTERN KENT-NORTHWEST PROVIDENCE-
533 AM EDT TUE AUG 4 2015

...STRONG THUNDERSTORM IN SOUTHERN WINDHAM...NORTHWESTERN BRISTOL...
SOUTHWESTERN NORFOLK...SOUTHEASTERN WORCESTER...KENT...NORTH CENTRAL
WASHINGTON AND PROVIDENCE COUNTIES...

AT 532 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAMPTON TO
NEAR NORWICH TO ESSEX VILLAGE...AND WAS MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...CRANSTON...PAWTUCKET...WOONSOCKET...COVENTRY...
CUMBERLAND...NORTH PROVIDENCE...FRANKLIN...WEST WARWICK...JOHNSTON...
NORTH ATTLEBOROUGH...WINDHAM...PLAINFIELD...SMITHFIELD...LINCOLN...
KILLINGLY...BELLINGHAM...BURRILLVILLE...UXBRIDGE AND EAST GREENWICH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT LIGHTNING WAS OCCURRING WITH THESE STORMS. FOR YOUR
SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS SUCH AS
BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30 MINUTES AFTER
THE STORMS END TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4164 7179 4165 7186 4163 7196 4167 7218
      4181 7213 4215 7141 4199 7136 4198 7138
      4194 7138 4159 7157 4151 7179
TIME...MOT...LOC 0932Z 235DEG 42KT 4178 7209 4155 7217 4135 7240

MD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 4:11 AM EDTSpecial Weather StatementBOXFranklin, Hampshire64 min
Aug 4, 6:09 AM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth66 min
Aug 4, 6:13 AM EDTSpecial Marine WarningBOX62 min
Aug 4, 6:53 AM EDTSevere Thunderstorm WarningBOXBarnstable, Bristol, Norfolk, Plymouth52 min
Aug 4, 6:54 AM EDTSevere Thunderstorm WarningBOXBristol, Plymouth51 min
Aug 4, 6:55 AM EDTSpecial Marine WarningBOX65 min
Aug 4, 7:01 AM EDTSpecial Marine WarningBOX89 min
Aug 4, 7:48 AM EDTSpecial Weather StatementBOXEssex42 min
Aug 4, 7:54 AM EDTSpecial Marine WarningBOX66 min
Aug 4, 8:06 AM EDTSevere Thunderstorm WarningBOXEssex24 min
Aug 4, 8:15 AM EDTSpecial Marine WarningBOX60 min
Aug 4, 12:32 PM EDTSpecial Weather StatementBOXFranklin43 min
Aug 4, 12:41 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester64 min
Aug 4, 1:21 PM EDTSpecial Weather StatementBOXHampshire54 min
Aug 4, 1:28 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire47 min
Aug 4, 1:35 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester40 min
Aug 4, 1:57 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire63 min
Aug 4, 2:05 PM EDTSpecial Weather StatementBOXHampden, Hampshire40 min
Aug 4, 2:07 PM EDTTornado WarningBOXMiddlesex, Worcester23 min
Aug 4, 2:17 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Worcester58 min
Aug 4, 2:25 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester65 min
Aug 4, 2:28 PM EDTTornado WarningBOXMiddlesex32 min
Aug 4, 2:39 PM EDTTornado WarningBOXFranklin, Worcester46 min
Aug 4, 2:47 PM EDTSpecial Marine WarningBOX58 min
Aug 4, 2:49 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex41 min
Aug 4, 3:00 PM EDTSpecial Weather StatementBOXEssex45 min
Aug 4, 3:24 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester48 min
Aug 4, 3:40 PM EDTSpecial Marine WarningBOX95 min
Aug 4, 3:46 PM EDTSpecial Marine WarningBOX59 min
Aug 4, 3:50 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk, Worcester55 min
Aug 4, 4:07 PM EDTAreal Flood WarningBOXEssex, Middlesex, Norfolk, Suffolk113 min
Aug 4, 4:11 PM EDTSpecial Marine WarningBOX64 min
Aug 4, 4:23 PM EDTSpecial Weather StatementBOXPlymouth37 min
Aug 4, 5:08 PM EDTSpecial Marine WarningBOX52 min
Aug 4, 5:18 PM EDTSpecial Weather StatementBOXWorcester42 min
Aug 4, 5:45 PM EDTSpecial Weather StatementBOXHampshire45 min
Aug 4, 6:17 PM EDTSpecial Weather StatementBOXNorfolk, Suffolk43 min
Aug 4, 7:30 PM EDTSpecial Weather StatementBOXSuffolk45 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.